Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 249, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2003, 8:22 PM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 10, 2003, 9:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS54 KSHV 110122 SVRSHV ARC027-073-110215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 915 PM CDT * AT 820 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEWISVILLE...OR ABOUT 3 MILES WEST OF LEWISVILLE IN LAFAYETTE COUNTY...AND ANOTHER SEVERE THUNDERSTORM NEAR TAYLOR IN COLUMBIA COUNTY MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTHWEST OF STAMPS AT 835 PM CDT 7 MILES NORTHWEST OF BUCKNER AT 840 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH WHICH WILL BE DOWNING TREES AND POSSIBLY SOME POWER LINES. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS UNTIL 915 PM CDT. LAT...LON 3308 9380 3304 9300 3343 9314 3344 9360 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 10, 3:23 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT TUE JUN 10 2003 LOOKS LIKE A RATHER PERSISTENT SOUTHERLY FETCH THE NEXT NUMBER OF DAYS AS BERMUDA HIGH TRIES TO KEEP FRONTS NORTH OF AREA...WHILE SHORTWAVE SERIES COMING THROUGH ROCKIES WILL TEND TO KEEP LEE TROFFING IN PLACE WHICH LIKEWISE HELPS OUR SOUTHERLY FLOW AND KEEPS FRONTS NORTH OF AREA. A GENERAL RIDGE WILL TAKE HOLD OF THE COUNTRY BY WEEKEND BUT A WEAK CUTOFF LOW WILL GET TRAPPED OVER THE SOUTHERN PLAINS...THUS KEEPING THE SLIGHT CHANCES IN THROUGH THE EXTENDED PERIOD. HEAVIER RAIN POSSIBLE TONIGHT N OF I 30...WILL GO 50 PERCENT THERE TONIGHT. NORTHERN THIRD OF AREA SEEMS TO HAVE BETTER CHANCE OF PRECIP THE NEXT SEVERAL DAYS...WITH INFLUENCE OF NEARING FRONT... DISTURBANCES...AND SOON THE WEAK UPPER LOW THAT WILL GET TRAPPED NEARBY. WILL GO WITH CHC POPS N THROUGH SUNDAY. 17 SHV 74/89/74/89/73 23333 MLU 75/88/73/88/72 23333 TXK 74/88/74/88/73 34433 TYR 74/90/75/89/74 33333 LFK 74/90/74/90/74 22233 .SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 8 hours 22 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.
In the hours before
Local storm report, Jun 10, 8:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
818 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 11 NW LUFKIN TX WIND DAMAGE
06/10/03 ANGELINA TREES DOWN. REPORTED BY
GENERAL PUBLIC.
0545 PM 5 NE TYLER TX WIND DAMAGE
06/10/03 SMITH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0555 PM CUSHING TX WIND DAMAGE
06/10/03 NACOGDOCHES TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0600 PM GARY TX WIND DAMAGE
06/10/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0620 PM 3 S KARNACK TX WIND DAMAGE
06/10/03 HARRISON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0625 PM DEADWOOD TX WIND DAMAGE
06/10/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0648 PM 15 NW MARSHALL TX WIND DAMAGE
06/10/03 HARRISON NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENT.
0650 PM SMITHLAND TX WIND DAMAGE
06/10/03 MARION NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0705 PM SHREVEPORT LA WIND DAMAGE
06/10/03 CADDO TREES AND POWER LINES DOWN
ON SW SIDE OF TOWN.
REPORTED BY SPOTTER.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 43 min |
| Jun 10, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Jun 10, 8:38 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 52 min |
| Jun 11, 5:41 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 49 min |
| Jun 11, 5:57 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 48 min |
| Jun 11, 6:23 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.